Can Acne be Caused by Phentermine?

Phentermine is perhaps the most popular weight loss drug found in the world and it’s not hard to see why. Phentermine has been on the market since 1959 and the phentermine weight loss drug could be found under a few different names including Adipex, Duromine, Ionamin and Suprenza.

Even though there is a lot of demand for phentermine from obese people it can cause some nasty side effects. People who take phentermine may experience some of the following side effects: nervousness, anxiety, dry mouth, sleeplessness, rash, urticarial and acne.

People who take phentermine say that acne is one of the worst side effects. It may not directly cause acne but phentermine can still trigger some of the things that do cause it. Obese patients noted that when acne does occur it forms at the beginning and gradually disappeared over time.

Causes of Acne During Phentermine

The most common causes of acne during phentermine drug therapy are diet, stress, and the physical exertion and hormonal imbalance that comes with being on these drugs.

Phentermine affects the brain center, responsible for telling your body that you are full and satiated. When you take phentermine your appetite is suppressed so you need to eat less food. This lack of food causes the body to become stressed.

When the body becomes stressed it produces more stress hormones, which can cause acne. So it’s important to still eat a balanced diet when on obesity treatment. Phentermine can suppress your appetite so much you barely eat anything all day.

This doesn’t mean that you shouldn’t eat though. You should just eat healthy foods when on phentermine. Realistically someone on phentermine needs to eat 4-6 small portions of food a day, rather than three balanced meals.

Being obese will always cause a hormonal imbalance. Acne is linked to the endocrine glands. Acne can be caused if your pituitary or adrenal glands become diseased and can also be caused because of dysfunction in your sex organs. This hormonal imbalance can lead to too much testosterone in your system. Phentermine helps to remove fat issue and remove this testosterone imbalance, meaning it eventually removes acne.

Physical activity is another cause of acne. Phentermine pills should be taken as part of an active lifestyle. Some people who are taking phentermine don’t do enough activity. They tend to go to the gym once a week and work out until they become exhausted. Such an exercise routine spikes your testosterone levels, which causes acne.

You should exercise regularly just like you should eat regularly. When you take phentermine you should exercise moderately 3-4 times a week. You should also wipe your face down with a facial cleanser after a workout. This removes any sebum and dead cells, two leading causes of acne.

If you do suffer from acne while taking phentermine you can treat it using special face cream, an ointment and gel, removing the inflammation, or softening the sebaceous plug to make getting rid of acne easier. A doctor may also prescribe a hormonal pill, antibiotic, or antiseptic to remove the acne. Phentermine can cause a reaction with a number of drugs. As a result you need to consult a doctor as only they know the acne treatment methods that won’t interfere badly with your anti-obesity therapy.

Last updated: November 17th, 2016. Bookmark the permalink.

3 thoughts on “Can Acne be Caused by Phentermine?

  1. So if I am experiencing severe acrimony that I wasn’t before I started phentermine, how long until it “eventually goes away”? Or at least lessens to what it was…
    And what are the best creams/gels/etc. to use with it? Typically I use bp but I heard it doesn’t work with phentermine?

  2. Hi Madison,

    Most likely, it is caused by imbalance hormonal. Are you physically active? If no try to exercise while taking phentermine for a week. If the acne is still emerging, I suggest you to consult your doctor.

Leave a Reply

Your email address will not be published. Required fields are marked *